Virginia, 2007Damaging Winds in Virginia, June 8, 2007
June 8, 2007 · NWS MRX · 2 events in 2 counties and zones
A cold front swept across southwest Virginia producing scattered severe thunderstorms ahead of it. All of the damage reports were straight line wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front swept across southwest Virginia producing scattered severe thunderstorms ahead of it. All of the damage reports were straight line wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 8, 1:35 PM EST, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 8, 1:35 PM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
235 PM EDT FRI JUN 8 2007
.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...CURRENT SURFACE
ANALYSIS SHOWS A COLD FRONT STRETCHING FROM NEAR INDIANAPOLIS
SOUTHWEST TO NEAR LITTLE ROCK...WITH A VERY UNSTABLE AIR MASS
DEVELOPING OVER THE PLATEAU BETWEEN THE FIRST AND SECOND LINES OF
CONVECTION. THE INITIAL LINE OF CONVECTION OVER THE GREAT TN VALLEY
HAS REMAINED BELOW SEVERE CRITERIA SO FAR...BUT THINK THAT THE
SECOND LINE OF CONVECTION (CURRENTLY OVER MIDDLE TN) WILL LIKELY
PRODUCE SOME SEVERE WEATHER ACROSS THE FORECAST AREA LATER THIS
AFTERNOON AND EVENING. THE COLD FRONT SHOULD BECOME QUASI-STATIONARY
TONIGHT AS THE UPPER-LEVEL FLOW BECOMES ZONAL. IN FACT...THIS FRONT
SHOULD BISECT THE FORECAST AREA ON SATURDAY...WITH ISOLATED
CONVECTION AGAIN POSSIBLE ON SATURDAY ACROSS SOUTHEAST TN AND
SOUTHWEST NC. THE FRONT SHOULD EVENTUALLY PUSH SOUTH OF THE FORECAST
AREA BY SUNDAY MORNING...WITH DRY WEATHER RETURNING ON SUNDAY. AS
FOR TEMPS...WILL TREND TOWARD A PERSISTENCE FORECAST TONIGHT AND
SATURDAY...WITH LOWER TEMPS EXPECTED BY SATURDAY NIGHT AS SLIGHTLY
DRIER AIR MOVES INTO THE FORECAST AREA.
.LONG TERM (MONDAY THROUGH FRIDAY)...THE MAIN WEATHER FEATURE WILL
CONTINUE TO BE A RIDGE OF HIGH PRESSURE. THIS WILL KEEP MOST AREAS
DRY AND WARM...THOUGH MAY SEE SOME ELEVATED CONVECTION LATE
AFTERNOON BOTH DAYS. COLD FRONT WILL APPROACH THE REGION DURING THE
REMAINDER OF THE TIME FRAME. SYSTEM APPEARS TO BE A BIT UNORGANIZED
AS IT MOVES INTO THE AREA...BUT SHOULD BRING IN ENOUGH MOISTURE AND
LIFT FOR SCATTERED SHOWERS/THUNDERSTORMS. STAYED CLOSE TO GUIDANCE
NUMBERS FOR TEMPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 71 91 63 90 62 / 60 20 0 0 0
KNOXVILLE AIRPORT, TN 70 90 62 88 61 / 60 20 0 0 0
OAK RIDGE, TN 69 90 62 88 61 / 60 10 0 0 0
TRI CITIES AIRPORT, TN 66 88 58 86 57 / 60 10 0 0 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
DMG/MJB
Hazardous weather outlook, Jun 8, 2:16 AM EST, 14 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
316 AM EDT FRI JUN 8 2007
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-090730-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
316 AM EDT FRI JUN 8 2007 /216 AM CDT FRI JUN 8 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING.
WARM MOIST AIR WILL BE TRANSPORTED UP THE TENNESSEE VALLEY TODAY
AHEAD OF A COLD FRONT. PLENTY OF SUN WILL PROVIDE SURFACE HEATING.
THESE INGREDIENTS WILL RESULT IN AN UNSTABLE ATMOSPHERE THIS
AFTERNOON. THE STORMS ARE EXPECTED TO DEVELOP IN THE EARLY
AFTERNOON...MAINLY IN THE CUMBERLAND PLATEAU AREA...THEN MOVE EAST
ACROSS THE VALLEY. THE MAIN THREAT WITH THE STORMS IS EXPECTED TO
BE DAMAGING STRAIGHT-LINE WINDS...WITH LARGE HAIL ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER NETWORK ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 8, 3:59 PM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
459 PM EDT FRI JUN 8 2007
TNZ099-082200-
HAMILTON-
459 PM EDT FRI JUN 8 2007
...STRONG THUNDERSTORMS WERE AFFECTING HAMILTON COUNTY...
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
DAYTON TO SIGNAL MOUNTAIN....MOVING EAST AT 20 MPH.
SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS.
IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
17
Local storm report, Jun 8, 4:02 PM EST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
502 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG DAYTON 35.49N 85.01W
06/08/2007 RHEA TN LAW ENFORCEMENT
SEVERAL TREES DOWN ON 16TH AVENUE IN DAYTON.
&&Local storm report, Jun 8, 4:09 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
509 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG KINGSTON 35.87N 84.51W
06/08/2007 ROANE TN LAW ENFORCEMENT
TREES DOWN COUNTYWIDE.
&&Local storm report, Jun 8, 4:22 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
522 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG TEN MILE 35.67N 84.67W
06/08/2007 MEIGS TN LAW ENFORCEMENT
TREES DOWN.
&&Special weather statement, Jun 8, 4:35 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
535 PM EDT FRI JUN 8 2007
TNZ015-016-038>040-070>074-VAZ001-005-082230-
BLOUNT SMOKY
MOUNTAINS-GRAINGER-HAMBLEN-HANCOCK-HAWKINS-JEFFERSON-LEE-NORTH
SEVIER-NORTHWEST COCKE-NW BLOUNT-SCOTT-SEVIER SMOKY MOUNTAINS-
535 PM EDT FRI JUN 8 2007
...A LINE STRONG THUNDERSTORMS WILL EFFECT BLOUNT...
COCKE...GRAINGER...HAMBLEN...HANCOCK...HAWKINS...JEFFERSON...
LEE...SCOTT AND SEVIER COUNTIES THROUGH 630 PM...
AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RUTLEDGE....MOVING EAST AT 20 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN
DH
Local storm report, Jun 8, 4:51 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
551 PM EDT FRI JUN 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG PAULETTE 36.19N 83.89W
06/08/2007 UNION TN LAW ENFORCEMENT
TREES DOWN.
&&Thunderstorm Wind, Lee
- When
- June 8, 5:15 PM EST to 5:25 PM EST
- Where
- Lee County, Jonesville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 36.680, -83.100
Several trees were downed by thunderstorm winds in and around Jonesville.
Thunderstorm Wind, Scott
- When
- June 8, 5:30 PM EST to 5:40 PM EST
- Where
- Scott County, Gate City
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 36.630, -82.580
Thunderstorm winds downed several trees in the southern half of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, June 8, 2007$294 million · 4.25 in hail · 45 events
- Lightning Strike in Ohio, June 8, 20071 death · 1 event
- Lightning Strike in Minnesota, June 8, 20071 death · 1 event
- Hail and Damaging Winds in Florida, June 8, 20071 injured · $1.2 million · 1.75 in hail · 10 events
- Damaging Winds in New York, June 8, 2007$305,000 · 55 kt wind · 25 events
- Hail and Damaging Winds in Tennessee, June 8, 2007$213,000 · 60 kt wind · 17 events
- Damaging Winds and Lightning Strike in Illinois, June 8, 20071 injured · $199,000 · 70 kt wind · 5 events
- Damaging Winds in Pennsylvania, June 8, 2007$153,000 · 74 kt wind · 6 events
- Damaging Winds and Lightning Strike in Kentucky, June 8, 20072 injured · $52,000 · 60 kt wind · 11 events
- Flash Flooding and Hail in Pennsylvania, June 8, 2007$49,000 · 50 kt wind · 27 events
- Damaging Winds and Lightning Strikes in Kentucky, June 8, 2007$106,000 · 74 kt wind · 8 events
- Damaging Winds in Kentucky, June 8, 2007$69,000 · 60 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36341, 36342.